Síguenos en Twitter     Síguenos en Facebook     Síguenos en YouTube     Siguenos en Linkedin     Correo Grupsagessa     Gmail     Dropbox     Instagram     Google Drive     StumbleUpon     StumbleUpon     StumbleUpon     StumbleUpon     StumbleUpon     StumbleUpon     StumbleUpon

SOBRE EL AUTOR **

Mi foto
FACP. Colegio de médicos de Tarragona Nº 4305520 / fgcapriles@gmail.com

WORLD EMERGENCY MEDICINE SOCIETIES & RELATED

Search

Content:

lunes, 31 de agosto de 2020

GBL Overdose

St. Emlyn´s - August 30, 2020 By Gareth Roberts 
..."Classically GHB/GBL overdose is characterised by a rapid onset of CNS and respiratory depression. Occasionally we find patients arriving by ambulance disinhibited and acting bizarrely often with hyper sexualised behaviour including touching, exhibitionism and attempting to perform sexual acts in the department. With an increasing dose they will often have ataxic movements and then move through into a state of cataplexy. With further increased dosage the patient develops an almost absence seizure type picture with reduced movement, staring into the distance and they may become non communicative. At higher doses the patient will present in a coma.
Classically the hallmark of GHB/GBL overdose is a rapid onset of CNS and respiratory depression. On blood gas analysis you may find a wide anion gap acidosis. This is due to the dissociation of GHB in to its anion plus a H+. From a physiological point of view in low dose there may be tachycardia and hypertension. This is sometimes confounded by the alcohol, ketamine or other stimulants such as a cathinone or amphetamine being used, however in severe overdose the patient may be bradycardic.."